Hemoperitoneum secondary to rupture of a hepatic metastasis from small cell lung cancer during chemotherapy: A case with a literature review

Takao Mochimaru, Naoto Minematsu, Kazuma Ohsawa, Katsuyoshi Tomomatsu, Hiroshi Miura, Tomoko Betsuyaku, Marohito Murakami

Research output: Contribution to journalReview article

3 Citations (Scopus)

Abstract

A 65-year-old man was diagnosed with small cell lung cancer with multiple liver metastases. Three days after initiating chemotherapy, he experienced abdominal discomfort with hypotension. Computed tomography revealed a ruptured liver metastasis and the presence of hemorrhagic ascites. Transcatheter arterial embolization to the appropriate hepatic artery in concomitant with supportive therapies successfully stabilized his condition. Unlike with hepatocellular carcinoma, the rupture of a liver metastasis and associated hemoperitoneum is very rare in patients with lung cancer. We comprehensively reviewed the literature and found 10 similar cases with this serious condition. Physicians should therefore be aware of the risk of hemoperitoneum caused by ruptured liver metastases in patients with lung cancer.

Original languageEnglish
Pages (from-to)695-699
Number of pages5
JournalInternal Medicine
Volume56
Issue number6
DOIs
Publication statusPublished - 2017

    Fingerprint

Keywords

  • Chemotherapy
  • Hemoperitoneum
  • Hepatic metastasis
  • Lung cancer
  • Transcatheter arterial embolization

ASJC Scopus subject areas

  • Internal Medicine

Cite this